New Mexico, 2005

Hail in New Mexico, June 15, 2005

June 15, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 15, 9:44 AM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 9:44 AM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1044 AM MDT WED JUN 15 2005

.UPDATE...TEMPERATURES HEATING UP NICELY THIS AFTERNOON. WHILE LOW
LEVEL MOISTURE BEING MIXED OUT OVER CENTRAL AREAS...MID LEVEL
MOISTURE SHOULD PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT OVER
HIGHER TERRAIN THIS AFTERNOON...ESPECIALLY LATE. THEREFORE HAVE
UPPED POPS THERE. LOOKS LIKE LOW LEVEL MOISTURE CONVERGENCE BOUNDARY
WILL SET UP OVER EAST CENTRAL AREAS LATER TODAY...SO UPPED POPS THIS
EVENING IN THOSE LOCATIONS WHERE CONVECTIVE FOCUS LIKELY TO SHIFT.
COULD BE SEVERE IN THOSE LOCATIONS ALTHOUGH BEST UPPER LEVEL FORCING
REMAINS IN THE NORTHEAST NEAR UPPER LEVEL SHORT WAVE PASSAGE...KD

&&

.PREV DISCUSSION...254 AM MDT WED JUN 15 2005
MOISTURE HAS INCREASED SINCE YESTERDAY/S FROPA. THIS AFTERNOON AND
EVENING WILL SEE MUCH MORE WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY WITH THE POSSIBILITY OF STRONG STORMS ACROSS THE EASTERN
PLAINS. THE FAR WESTERN PORTIONS OF THE STATE WILL SEE DRY
THUNDERSTORMS WITH GUSTY WINDS. BY THURSDAY FOCUS FOR ACTIVITY
SHIFTS BACK TO THE EASTERN PLAINS WITH ANOTHER DAY OF STRONG
THUNDERSTORMS.

BEGINNING FRIDAY AND EXTENDING THROUGH THE END OF THE EXTENDED...UPR
LVL RDG BUILDS ACROSS THE AREA LIMITING THE AMOUNT OF CONVECTION AND
INCREASING TEMPS WITH TIME. NO CHANGES TO THE EXTENDED FORECAST...16

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 15, 5:00 AM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 15 2005

NMZ001>021-026-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING ACROSS THE NORTHEAST PLAINS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING ACROSS THE NORTHEAST PLAINS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING ACROSS THE NORTHEAST PLAINS.

16

The radar

The Pueblo radar (KPUX), 169 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
June 15, 12:25 PM MST to 12:31 PM MST
Where
Colfax County, 5 mi NE of Raton
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.950, -104.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454310.